Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Klonopin/Clonazepam Withdrawal??

Hello ladies : )

I have a medication question. Has anyone on here been on Klonopin (clonazepam) and gone off of it? I have been diagnosed with panic disorder and PTSD for several years and have been on SSRIs and Klonopin to help manage it. However, my tolerance for the Klonopin has continuously increased and I am now at 2 mgs. a day ~ and that is now no longer effective.

Instead of having the dose increased, I would actually like to taper off of it to give my brain a break and see how I can manage if I were to get off and focus more on cognitive/behavioral therapy, exercise, and supplements to cope.

I was just wondering if anyone had any personal stories to share...

Thanks!

Answer Question
 
HeathersBabies

Asked by HeathersBabies at 4:36 PM on Nov. 8, 2009 in Health

Level 1 (0 Credits)
Answers (5)
  • The holidays with all their stress is not a good time to taper off your dosages, but if you can do it that's great. Cut down by .25 mg at a time, staying on that slightly lowered dosage for at least a week or until your body no longer has symptoms of withdrawal. You may have headaches, irritability and you may be drowsy, or you may not notice it at all. After you're feeling normal again, just cut down another .25 mg, wait a week until you feel better, then cut down again, keeping this up until you're off of it.


    michiganmom116

    Answer by michiganmom116 at 4:42 PM on Nov. 8, 2009

  • VERY good point about the holidays coming up, michiganmom!!! I don't know why that didn't even cross my mind but I'm sure it's not the best idea!!
    HeathersBabies

    Answer by HeathersBabies at 4:51 PM on Nov. 8, 2009

  • They had me on this stuff while I was in the Marine Corps (had a panic disorder and depression...my father died when I was 3 years old at the age of 29. I started getting these issues because I was outliving him and I was freaking out and my husband was stationed at another base...etc, so on and so forth). I was on it for about two years. I was also on some muscle relaxers and pain killers for sciatica (which probably compounded my problem). HOWEVER...I went off all three at the same time and Oh...MY....Gawd...I would have liked to put a bullet in my head than do that again. I was sick and miserable for about two and a half weeks and not quite back to normal for a good month. It's been over a year and I'm good as gold now...but I wouldn't wish that on my worst enemy.
    SterlingLegend

    Answer by SterlingLegend at 6:14 PM on Nov. 8, 2009

  • I'd like to add that I am very active in the gym, get plenty of rest and sunshine now too....
    SterlingLegend

    Answer by SterlingLegend at 6:15 PM on Nov. 8, 2009

  • Thanks, SterlingLegend!! I've heard that the withdrawal can be pretty wicked!! I've been jogging and actually got one of those daylight simulating lights since it's starting to get cold here and I can't spend as much time outdoors as I'd like. I also get occasional bouts of sciatic nerve pain... OUCH!! It started during pregnancy for me, but I will still get it sometimes when I try to push myself too hard during workouts and my form gets sloppy.

    I was able to stop the klonopin when we starting trying to get pregnant with my daughter. I had to go back on it when my husband deployed to Iraq, though, and haven't been able to get off since. But thank you for your input!!! I will DEFINITELY remember that!!

    BTW ~ I'm very sorry to hear about your father : (
    HeathersBabies

    Answer by HeathersBabies at 7:01 PM on Nov. 9, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN